Alert archive / Wisconsin / Lake Effect Snow Warnings in 2011
Lake Effect Snow Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this lake effect snow warning at Jan 31, 2011, 2:28 PM CST for Kewaunee County, Manitowoc County, Wisconsin. It took effect at Jan 31, 2011, 7:23 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2011, 2:28 PM CST (20:28 UTC)
- In effect from
- Jan 31, 2011, 7:23 PM CST
- Expired
- Feb 1, 2011, 12:54 AM CST
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321 WWUS43 KGRB 312028 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 228 PM CST MON JAN 31 2011 ...SIGNIFICANT LAKE EFFECT SNOW POSSIBLE TONIGHT THROUGH TUESDAY EVENING... .LAKE EFFECT SNOW IS EXPECTED TO FORM LATE THIS EVENING AND CONTINUE INTO TUESDAY NIGHT. 4 TO 8 INCHES OF SNOW ARE POSSIBLE IN MANITOWOC COUNTY...WITH LOCAL AMOUNTS OVER A FOOT. ABOUT 3 TO 6 INCHES ARE EXPECTED IN KEWAUNEE COUNTY WITH LOCALLY HIGHER AMOUNTS NEAR THE SHORE. HEAVY LAKE EFFECT SNOW IS OFTEN CONFINED TO SMALL AREAS AT ANY GIVEN TIME...SO THERE WILL BE PERIODS OF HEAVY SNOW AND ALSO TIMES WITH ONLY LIGHT SNOW OR FLURRIES. THE COMBINATION OF THE LAKE EFFECT SNOW AND GUSTY NORTHEAST WINDS WILL CREATE BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. TRAVEL NEAR THE LAKESHORE COULD BECOME QUITE DIFFICULT TONIGHT AND TUESDAY. HIGHWAY 42 AND THE PORTION OF INTERSTATE 43 SOUTH OF MANITOWOC COULD HAVE WHITEOUT CONDITIONS AT TIMES. WIZ050-010430- /O.UPG.KGRB.LE.A.0001.110201T0300Z-110202T0300Z/ /O.NEW.KGRB.LE.W.0001.110201T0300Z-110202T0300Z/ MANITOWOC- INCLUDING THE CITY OF...TWO RIVERS 228 PM CST MON JAN 31 2011 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST TUESDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT. * TIMING: LAKE EFFECT SNOW WILL BECOME HEAVY AT TIMES LATE EVENING AND WILL CONTINUE INTO TUESDAY EVENING. * SNOW ACCUMULATIONS: 4 TO 8 INCHES ARE LIKELY IN MOST PLACES WITH LOCAL AMOUNTS OVER A FOOT. * OTHER IMPACTS: GUSTY NORTHEAST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE EFFECT SNOW SHOWERS COULD BE INTENSE ENOUGH TO DROP OVER AN INCH OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE HEAVY SNOW ENDS. && $$ WIZ040-010430- /O.UPG.KGRB.LE.A.0001.110201T0300Z-110202T0300Z/ /O.NEW.KGRB.LE.Y.0002.110201T0300Z-110202T0300Z/ KEWAUNEE- INCLUDING THE CITY OF...ALGOMA 228 PM CST MON JAN 31 2011 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST TUESDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT. * TIMING: LAKE EFFECT SNOW WILL BECOME HEAVY AT TIMES LATE THIS EVENING AND WILL CONTINUE THROUGH TUESDAY EVENING. * SNOW ACCUMULATIONS: 3 TO 6 INCHES ARE LIKELY IN MOST PLACES WITH LOCAL AMOUNTS OVER A FOOT. * OTHER IMPACTS: GUSTY NORTHEAST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN TRAVELING. && $$
4 follow-up statements
382 WWUS43 KGRB 010123 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 723 PM CST MON JAN 31 2011 ...SIGNIFICANT LAKE EFFECT SNOW POSSIBLE TONIGHT THROUGH TUESDAY EVENING... .LAKE EFFECT SNOW WILL CONTINUE INTO TUESDAY NIGHT...WITH ADDITIONAL ACCUMULATIONS OF 4 TO 9 INCHES EXPECTED IN KEWAUNEE AND MANITOWOC COUNTIES. THE HEAVIEST SNOW IS EXPECTED TO OCCUR FROM THIS EVENING INTO EARLY TUESDAY MORNING AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH. TWO TO FOUR INCHES OF SNOW IS EXPECTED TONIGHT IN DOOR COUNTY. HEAVY LAKE EFFECT SNOW IS OFTEN CONFINED TO SMALL AREAS AT ANY GIVEN TIME...SO THERE WILL BE PERIODS OF HEAVY SNOW AND ALSO TIMES WITH ONLY LIGHT SNOW OR FLURRIES. THE COMBINATION OF THE LAKE EFFECT SNOW AND GUSTY NORTHEAST WINDS WILL CREATE BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. TRAVEL NEAR THE LAKESHORE WILL BECOME HAZARDOUS TONIGHT AND TUESDAY. HIGHWAY 42 AND THE PORTION OF INTERSTATE 43 SOUTH OF MANITOWOC COULD HAVE WHITEOUT CONDITIONS AT TIMES. WIZ040-010930- /O.UPG.KGRB.LE.Y.0002.110201T0300Z-110202T0300Z/ /O.EXB.KGRB.LE.W.0001.110201T0123Z-110202T0300Z/ KEWAUNEE- INCLUDING THE CITY OF...ALGOMA 723 PM CST MON JAN 31 2011 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 9 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST TUESDAY. THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. * LAKE EFFECT SNOW WILL BECOME HEAVY AT TIMES THIS EVENING AND INTO EARLY TUESDAY MORNING. LAKE EFFECT SNOW WILL CONTINUE ACROSS MAINLY THE SOUTHEAST HALF OF THE COUNTY ON TUESDAY. * ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE LIKELY... WITH THE GREATEST ACCUMULATIONS ACROSS THE SOUTHEAST PART OF THE COUNTY. * GUSTY NORTHEAST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE EFFECT SNOW SHOWERS COULD BE INTENSE ENOUGH TO DROP OVER AN INCH OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE HEAVY SNOW ENDS. && $$ WIZ050-010930- /O.EXT.KGRB.LE.W.0001.110201T0123Z-110202T0300Z/ MANITOWOC- INCLUDING THE CITY OF...TWO RIVERS 723 PM CST MON JAN 31 2011 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 9 PM CST TUESDAY... THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 9 PM CST TUESDAY. * LAKE EFFECT SNOW WILL BECOME HEAVY AT TIMES THIS EVENING AND INTO EARLY TUESDAY MORNING. LAKE EFFECT SNOW WILL CONTINUE ON TUESDAY AND TUESDAY EVENING. * ADDITIONAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES ARE LIKELY... WITH THE GREATEST ACCUMULATIONS ACROSS THE SOUTHEAST HALF OF THE COUNTY. * GUSTY NORTHEAST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE EFFECT SNOW SHOWERS COULD BE INTENSE ENOUGH TO DROP OVER AN INCH OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE HEAVY SNOW ENDS. && $$ WIZ022-010930- /O.NEW.KGRB.LE.Y.0003.110201T0123Z-110201T1000Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 723 PM CST MON JAN 31 2011 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. * LAKE EFFECT SNOW WILL CONTINUE THROUGH THE NIGHT...THEN TAPER OFF TOWARD MORNING. * SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE ANTICIPATED. * GUSTY NORTHEAST WINDS WILL CAUSE SOME BLOWING AND DRIFTING SNOW.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN TRAVELING. && $$ KIECKBUSCH
569 WWUS43 KGRB 010425 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1025 PM CST MON JAN 31 2011 ...SIGNIFICANT LAKE EFFECT SNOW EXPECTED TONIGHT THROUGH TUESDAY EVENING... .LAKE EFFECT SNOW WILL CONTINUE INTO TUESDAY NIGHT...WITH ADDITIONAL ACCUMULATIONS OF 4 TO 8 INCHES EXPECTED IN KEWAUNEE AND MANITOWOC COUNTIES. THE HEAVIEST SNOW IS EXPECTED TO OCCUR TONIGHT...AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH. TWO TO FOUR INCHES OF SNOW IS EXPECTED IN SOUTHERN DOOR COUNTY BEFORE THE SNOW BAND SHIFTS SOUTH LATER TONIGHT. HEAVY LAKE EFFECT SNOW IS OFTEN CONFINED TO SMALL AREAS AT ANY GIVEN TIME...SO THERE WILL BE PERIODS OF HEAVY SNOW AND ALSO TIMES WITH ONLY LIGHT SNOW OR FLURRIES. THE COMBINATION OF THE LAKE EFFECT SNOW AND GUSTY NORTHEAST WINDS WILL CREATE BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. TRAVEL NEAR THE LAKESHORE WILL BECOME HAZARDOUS TONIGHT AND TUESDAY. HIGHWAY 42 AND THE PORTION OF INTERSTATE 43 THAT RUNS THROUGH MANITOWOC COUNTY COULD HAVE WHITEOUT CONDITIONS AT TIMES. WIZ040-050-011130- /O.CON.KGRB.LE.W.0001.000000T0000Z-110202T0300Z/ KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS 1025 PM CST MON JAN 31 2011 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM CST TUESDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM CST TUESDAY. * LAKE EFFECT SNOW WILL BE HEAVY AT TIMES TONIGHT...AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH. LAKE EFFECT SNOW WILL CONTINUE ACROSS MANITOWOC AND SOUTHEAST KEWAUNEE COUNTIES ON TUESDAY AND TUESDAY EVENING. * ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE LIKELY. * GUSTY NORTHEAST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE EFFECT SNOW SHOWERS COULD BE INTENSE ENOUGH TO DROP OVER AN INCH OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE HEAVY SNOW ENDS. && $$ WIZ022-011000- /O.CON.KGRB.LE.Y.0003.000000T0000Z-110201T1000Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 1025 PM CST MON JAN 31 2011 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY. * LAKE EFFECT SNOW OVER SOUTHERN DOOR COUNTY WILL EVENTUALLY SHIFT SOUTH OF THE AREA DURING THE OVERNIGHT PERIOD. * ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED SOUTH OF STURGEON BAY. * GUSTY NORTHEAST WINDS WILL CAUSE SOME BLOWING AND DRIFTING SNOW.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN TRAVELING. && $$ KIECKBUSCH
876 WWUS43 KGRB 010436 AAA WSWGRB URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 1036 PM CST MON JAN 31 2011 ...SIGNIFICANT LAKE EFFECT SNOW EXPECTED TONIGHT THROUGH TUESDAY EVENING... .LAKE EFFECT SNOW WILL CONTINUE INTO TUESDAY NIGHT...WITH ADDITIONAL ACCUMULATIONS OF 4 TO 8 INCHES EXPECTED IN KEWAUNEE AND MANITOWOC COUNTIES. THE HEAVIEST SNOW IS EXPECTED TO OCCUR TONIGHT...AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH. TWO TO FOUR INCHES OF SNOW IS EXPECTED IN SOUTHERN DOOR COUNTY BEFORE THE SNOW BAND SHIFTS SOUTH LATER TONIGHT. HEAVY LAKE EFFECT SNOW IS OFTEN CONFINED TO SMALL AREAS AT ANY GIVEN TIME...SO THERE WILL BE PERIODS OF HEAVY SNOW AND ALSO TIMES WITH ONLY LIGHT SNOW OR FLURRIES. THE COMBINATION OF THE LAKE EFFECT SNOW AND GUSTY NORTHEAST WINDS WILL CREATE BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. TRAVEL NEAR THE LAKESHORE WILL BECOME HAZARDOUS TONIGHT AND TUESDAY. HIGHWAY 42 AND THE PORTION OF INTERSTATE 43 THAT RUNS THROUGH MANITOWOC COUNTY COULD HAVE WHITEOUT CONDITIONS AT TIMES. WIZ040-050-011245- /O.CON.KGRB.LE.W.0001.000000T0000Z-110202T0300Z/ KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS 1036 PM CST MON JAN 31 2011 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM CST TUESDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM CST TUESDAY. * LAKE EFFECT SNOW WILL BE HEAVY AT TIMES TONIGHT...AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH. LAKE EFFECT SNOW WILL CONTINUE ACROSS MANITOWOC AND SOUTHEAST KEWAUNEE COUNTIES ON TUESDAY AND TUESDAY EVENING. * ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE LIKELY. * GUSTY NORTHEAST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE EFFECT SNOW SHOWERS COULD BE INTENSE ENOUGH TO DROP OVER AN INCH OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE HEAVY SNOW ENDS. && $$ WIZ022-011000- /O.CON.KGRB.LE.Y.0003.000000T0000Z-110201T1000Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 1036 PM CST MON JAN 31 2011 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY. * LAKE EFFECT SNOW OVER SOUTHERN DOOR COUNTY WILL EVENTUALLY SHIFT SOUTH OF THE AREA DURING THE OVERNIGHT PERIOD. * ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED SOUTH OF STURGEON BAY. * GUSTY NORTHEAST WINDS WILL CAUSE SOME BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN TRAVELING. && $$ TSK
478 WWUS43 KGRB 010654 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1254 AM CST TUE FEB 1 2011 ...SNOW AND SOME BLOWING AND DRIFTING SNOW EXPECTED IN EAST- CENTRAL WISCONSIN... .AN UPPER LEVEL DISTURBANCE PASSING ACROSS THE AREA COMBINED WITH ADDED MOISTURE FROM LAKE MICHIGAN WILL PRODUCE SNOW IN EAST- CENTRAL WISCONSIN OVERNIGHT AND EARLY TUESDAY MORNING. NEAR LAKE MICHIGAN...THE SNOWS WILL CONTINUE INTO TUESDAY EVENING. WIZ040-050-011130- /O.CAN.KGRB.LE.W.0001.000000T0000Z-110202T0300Z/ /O.NEW.KGRB.WS.W.0001.110201T0654Z-110202T0300Z/ KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS 1254 AM CST TUE FEB 1 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * SNOW WILL CONTINUE THROUGH THE DAY TUESDAY. * A TOTAL ACCUMULATION OF 6 TO 12 INCHES IS EXPECTED BY LATE TUESDAY EVENING. * GUSTY NORTHEAST WINDS OF 15 TO 25 MPH WILL GENERATE BLOWING AND DRIFTING OF THE SNOW. * THE COMBINATION OF FALLING SNOW AND BLOWING AND DRIFTING SNOW WILL RESULT IN DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. THE COMBINATION OF SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY DIFFICULT. IF YOU MUST TRAVEL...KEEP A FLASHLIGHT...EXTRA FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ022-011130- /O.CAN.KGRB.LE.Y.0003.000000T0000Z-110201T1000Z/ /O.NEW.KGRB.WW.Y.0004.110201T0654Z-110201T1500Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 1254 AM CST TUE FEB 1 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * SNOW WILL CONTINUE EARLY THIS MORNING...THEN START TO DIMINISH AROUND DAYBREAK. * TOTAL ACCUMULATIONS FOR THE PERIOD FROM SUNSET MONDAY EVENING THROUGH MID-MORNING TUESDAY WILL RANGE FROM 1 TO 3 INCHES OVER NORTHERN DOOR COUNTY...TO 4 TO 6 INCHES OVER THE SOUTH. * GUSTY NORTHEAST WINDS OF 15 TO 25 MPH WILL GENERATE BLOWING AND DRIFTING OF THE SNOW. * THE COMBINATION OF FALLING SNOW AND BLOWING AND DRIFTING SNOW WILL RESULT IN DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ039-049-011130- /O.NEW.KGRB.WW.Y.0004.110201T0654Z-110201T1500Z/ BROWN-CALUMET- INCLUDING THE CITIES OF...GREEN BAY...CHILTON 1254 AM CST TUE FEB 1 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * SNOW WILL CONTINUE EARLY THIS MORNING...THEN START TO DIMINISH AROUND DAYBREAK. * ACCUMULATIONS FOR THE PERIOD FROM SUNSET MONDAY EVENING THROUGH MID-MORNING TUESDAY WILL RANGE FROM 2 TO 4 INCHES OVER FAR NORTHWEST BROWN AND WESTERN CALUMET COUNTIES...TO 5 TO 8 INCHES OVER SOUTHEAST BROWN COUNTY. * GUSTY NORTHEAST WINDS OF 15 TO 25 MPH WILL GENERATE BLOWING AND DRIFTING OF THE SNOW. * THE COMBINATION OF FALLING SNOW AND BLOWING AND DRIFTING SNOW WILL RESULT IN DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ JS
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this lake effect snow warning went out at Jan 31, 4:49 AM CST, 9 hours 39 minutes earlier.
Area forecast discussion, Jan 31, 4:49 AM CST, 9 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 449 AM CST MON JAN 31 2011 .SHORT TERM...TODAY THROUGH TUESDAY. FORECAST CONCERNS ON SNOW AS AREA TO BE IN FOR EXTENDED PERIOD OF LIGHT SNOW. SEVERAL JET STREAKS WILL MOVE ACROSS THE AREA THROUGH TONIGHT...PROVIDING WEAK BUT SUSTAINED LIFT. WEAK LOW LEVEL WARM ADVECTION MAINLY FOCUSED TO THE SOUTH AND WEST OF AREA WILL ALSO PROVIDE LIFT TODAY. MAIN BAND OF SNOW ASSOCIATED WITH WAA NOW MOVING INTO SOUTHWEST WI. LIGHT SNOW ALSO MAKING SLOW PROGRESS EAST INTO NORTHEAST WI. WHILE QPF VALUES EXPECTED TO BE LOW GIVEN CONTINUED ADVECTION OF DRY AIR...LIFT FOCUSED IN DEEP LAYER OF GOOD DENDRITIC GROWTH AREA...THUS THINK SNOW RATIOS WILL BE HIGHER THAN NORMS. LOOKS LIKE 2 TO 4 INCHES NEXT 24 HOURS SOUTH OF A GRB TO AUW LINE WITH LESSER AMOUNTS NORTH. ONLY EXCEPTION ALONG LAKESHORE WHERE LLVL WINDS WILL EVENTUALLY LINE UP FROM THE NORTHEAST. AT THIS TIME SFC WINDS REMAIN OFFSHORE AND 850MB FLOW TOO LIGHT. RADAR INDICATING BAND OF MAINLY FLURRIES REMAINING OFFSHORE. AS MOVE THROUGH TODAY WINDS SHIFT EAST AND THEN BACK TO THE NORTHEAST LATE TONIGHT...STRENGTHENING AS LOW DEVELOPS TO OUR SOUTH. LES TOOLS INDICATE BANDS COULD PRODUCE 3 TO 5 INCHES FROM LATE TONIGHT INTO TUE FOR AT LEAST ADVISORY. GIVEN SOME UNCERTAINTY YET AND LATER TIMING WILL DELAY ISSUING TO LATER SHIFT AND JUST HIGHLIGHT IN HWO. WITH CLOUDS AND SNOW HAVE MODERATED TEMPS A BIT...BRINGING HIGHS DOWN A BIT TODAY. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY THE STORM SYSTEM THAT IS EXPECTED TO DEVELOP OVER TEXAS TONIGHT BEFORE MAKING ITS WAY TOWARD OHIO ON TUESDAY AND TUESDAY NIGHT IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. THE STORM WILL PRODUCE HEAVY SNOW AND BLOWING SNOW ACROSS SOUTHEAST WISCONSIN. MINOR DIFFERENCES IN MODELS COULD PRODUCE MAJOR DIFFERENCES IN SNOWFALL AMOUNTS...ESPECIALLY ACROSS THE SOUTHERN PART OF THE AREA. ENOUGH UNCERTAINTY EXISTS THAT LETTING THE DAY SHIFT DECIDE ON HEADLINES SEEMS THE BETTER CHOICE. THE HEAVIEST SNOW SHOULD BE ON TUESDAY NIGHT AS THE SURFACE AND UPPER SYSTEMS PASS SOUTHEAST OF THE FORECAST AREA AND JET DYNAMICS ARE MOST FAVORABLE...RIGHT ENTRANCE REGION OF THE DEPARTING JET MAX TO THE NORTH AND LEFT EXIT REGION OF ANOTHER JET MAX TO THE SOUTH. THE PRECIPITATION SHIELD ASSOCIATED WITH THE SYSTEM SHOULD BE OUT OF THE AREA BY MIDDAY ON WEDNESDAY AND WINDS SHIFT MORE TO THE NORTH-NORTHWEST. 850MB PROGS INDICATED TEMPERATURES OVER LAKE MICHIGAN GENERALLY IN THE -14C TO -16C RANGE WITH SPEEDS OF 20 TO 30 KNOTS INCREASING TO 40 TO 45 KNOTS. WARMEST LAKE SURFACE TEMPERATURES APPEAR TO BE IN THE 3C TO 4C RANGE SO DELTA-T VALUES WILL BE IN THE 17C TO 20C DEGREE RANGE...MORE THAN STEEP ENOUGH FOR LAKE ENHANCEMENT/EFFECT. FETCH COULD BE AS MUCH AS 100 MILES FROM NORTHERN LAKE MICHIGAN TO PARTS OF KEWAUNEE COUNTY AND MANITOWOC COUNTY. ONCE WINDS SHIFT ON WEDNESDAY SNOW SHOWERS OFF LAKE MICHIGAN WILL BECOME A PROBLEM SOMEWHERE ELSE. HAVE LEANED TOWARD HIGHER QPF AND SNOW TOTALS NEAR THE LAKE SHORE BUT MAY NOT HAVE GONE HIGH ENOUGH...BUT TOTALS FIT PRETTY WELL WITH WHAT MKX HAD IN THEIR GRIDS. NOT MUCH TIME DEVOTED TO THE REST OF THE LONG TERM DUE TO SNOW ISSUES EARLY ON...BUT THINGS LOOK FAIRLY DRY AND THERE SHOULD BE A WARMING TREND BY THE WEEKEND. && .AVIATION...MVFR CIGS WITH SNOW EXPECTED THROUGH THE NEXT 24 HOURS...WITH VISBYS DROPPING AT TIMES INTO IFR CAT. && .MARINE...STRENTHENING NE GRADIENT LATE TONIGHT AND TUE AS LOW DEEPENS TO SOUTH OF REGION WILL BRING SMALL CRAFT CONDITIONS TO THE LAKESHORE...WITH NEAR GALE FORCE GUSTS LATE TUE INTO TUE NIGHT. HEADLINES ISSUED. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/MG
Hazardous weather outlook, Jan 31, 5:10 AM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 510 AM CST MON JAN 31 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 510 AM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW MAY LEAD TO SLIPPERY ROADWAYS ACROSS CENTRAL AND NORTHEAST WISCONSIN TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MAJOR WINTER STORM IS GOING TO SIGNIFICANTLY AFFECT TRAVEL ACROSS THE CENTRAL UNITED STATES TUESDAY INTO WEDNESDAY. THIS SYSTEM COULD BRING SNOW TO PORTIONS OF CENTRAL AND EAST CENTRAL WISCONSIN TUESDAY NIGHT INTO WEDNESDAY MORNING...MAINLY SOUTH AND EAST OF A LINE FROM GREEN BAY TO WISCONSIN RAPIDS. THERE IS STILL A GREAT DEAL OF UNCERTAINTY IN THE STORM TRACK WHICH COULD SHIFT OVER THE NEXT 24 HOURS AND AFFECT SNOWFALL AMOUNTS ACROSS CENTRAL AND NORTHEAST WISCONSIN. STAY TUNED TO LATER FORECASTS... WATCHES AND WARNINGS ON THIS DEVELOPING WINTER STORM...ESPECIALLY IF YOU ARE HEADING SOUTH INTO SOUTHERN WISCONSIN OR NORTHERN ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-011115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 510 AM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INCREASING NORTHEAST WINDS EXPECTED WITH GALE CONDITIONS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY.
In the hours before
Local storm report, Jan 31, 9:53 AM CST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
953 AM CST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 AM SNOW WAUTOMA 44.06N 89.28W
01/31/2011 M1.2 INCH WAUSHARA WI TRAINED SPOTTER
&&
ECKBERGLocal storm report, Jan 31, 10:19 AM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1019 AM CST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM SNOW KEWAUNEE 44.45N 87.50W
01/31/2011 M3.0 INCH KEWAUNEE WI CO-OP OBSERVER
1000 AM SNOW TWO RIVERS 44.15N 87.56W
01/31/2011 M0.5 INCH MANITOWOC WI CO-OP OBSERVER
&&
PATHLocal storm report, Jan 31, 11:55 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1155 AM CST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM SNOW ASHWAUBENON 44.46N 88.08W
01/31/2011 M0.8 INCH BROWN WI OFFICIAL NWS OBS
&&
PATHLocal storm report, Jan 31, 1:19 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
119 PM CST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM SNOW WAUTOMA 44.06N 89.28W
01/31/2011 M1.6 INCH WAUSHARA WI TRAINED SPOTTER
0118 PM SNOW PITTSVILLE 44.45N 90.13W
01/31/2011 M1.0 INCH WOOD WI TRAINED SPOTTER
&&
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 4:57 AM CST | Small Craft Advisory | GRB | 11 hr | |
| Jan 31, 10:03 AM CST | Lake Effect Snow Watch | GRB | Kewaunee, Manitowoc | 4 hr |
| Jan 31, 2:28 PM CST | Lake Effect Snow Advisory | GRB | Kewaunee | 5 hr |
| Jan 31, 3:48 PM CST | Gale Warning | GRB | 43 hr |
Nearby
Lake Effect Snow Warnings in Wisconsin, 2011Every lake effect snow warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.